The Potts model and the symmetric group

Arun Ram
Department of Mathematics and Statistics
University of Melbourne
Parkville, VIC 3010 Australia

Last update: 18 April 2014

Notes and References

This is an excerpt of the paper The Potts model and the symmetric group by V.F.R. Jones. It appeared in: Subfactors: Proceedings of the Taniguchi Symposium on Operator Algebras (Kyuzeso, 1993), River Edge, NJ, World Sci. Publishing, 1994, pp. 259–267.


[Bax1982] R. Baxter, Exactly solved models in statistical mechanics, Academic press, London, 1982.

[Bra1937] R. Brauer, On algebras which are connected with the semisimple continuous groups, Ann. Math. 38 (1937) 854–872.

[Jae1992] F. Jaeger, Strongly regular graphs and spin models for the Kauffman polynomial, Geom. Dedicate 44 (1992) 23-52.

[Jon1991] V. Jones, Subfactors and knots, CBMS series number 80 (1991).

[Jon1983] V. Jones, Index for subfactors, Invent. Math. 72 (1983), 1-25.

[Kau1987] L. Kauffman, State models and the Jones polynomial, Topology 26 (1987), 395-401.

[Sta1986] R. Stanley, Enumerative combinatorics, vol 1. Wadsworth and Brooks/Cole (1986).

[Wen1988-2] H. Wenzl, On the structure of Brauer’s centralizer algebras, Ann. Math. 128 (1988), 173-193.

page history